Guillain-Barre syndrome has been added to the list of possible side effects to having the AstraZaneca syndrome although it very rare and affects that immune system
How safe is the AstraZeneca Covid-19 vaccine?
A rare syndrome has been added to the list of possible side effects from the AstraZaneca vaccine by a UK health regulator.
Guillain-Barre syndrome is a condition that has been noted in some people that have had the AstraZaneca jab, although experts insist the benefits of the Covid vaccine outweigh any possible side effects,
The Medicines and Healthcare products Regulatory Agency (MHRA) has added Guillain-Barre syndrome as a possible side effect of the vaccine.
The disorder affects the nerves mainly in the feet, hands and limbs, states the NHS.
Numbness, pain or weakness can all be felt in patients with the condition which affects the immune system.
For most people they will be treated and have a complete recovery but on rare occasions it can to lead to long term illness and may even be life-threatening.
AFP via Getty Images)
Guillain-Barre syndrome had already been added to the side effects to the vaccine last month by the European Medicines Agency.
Put in context, as of July 31 there had been 833 cases of the syndrome from 600million AstraZeneca doses given.
Prof Tim Spector, an epidemiologist at King’s College London, has said that the most common side effect of the AstraZeneca jab is a headache and then comes tiredness.
He is a lead researcher on the ZOE Covid study that examines symptoms of Covid and side effects of vaccines.
Prof Spector used data from app users to compile his list of common side effects.
Click to play
Tap to play
He tweeted that one in five people statistically feel unwell after having a vaccine dose with younger people more so which is believed to be because their immune system is stronger.
Chills and joint pain were also typical side effects that were found after taking the AstraZeneca, the Pfizer or the Moderna jabs.
For the Pfizer and Moderna jabs the most common side effect, according to Prof Spector, was tiredness followed by a headache.